Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 230, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 1, 2001, 4:48 AM CDT for Foster County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2001, 4:48 AM CDT (09:48 UTC)
- Expired
- Sep 1, 2001, 5:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Foster County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WUUS53 KBIS 010948 SVRBIS NDC031-011015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT SAT SEP 1 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 515 AM CDT * AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLENFIELD...OR ABOUT 34 MILES NORTH OF JAMESTOWN...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE JUANITA LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4750 9890 4733 9884 4735 9851 4755 9852
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:35 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 2:35 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 AM CDT SAT SEP 1 2001 WEAK CONVECTION PRESENTLY OCCURING SOUTH OF CWA IN NORTHWEST SOUTH DAKOTA TRIGGERED BY WEAK S/W WHILE STRONG WAA WAS PRODUCING SOME CONVECTION CENTRAL NORTH DAKOTA. 85H THEATAE ADVECTION MOVES RAPIDLY EAST THIS MORNING. S/W PROGG S OF BORDER BY ETA AND MUCH STRONGER AND FARTHER NORTH ON AVN. WARM FRONT ALONG MT AND NORTH DAKOTA BORDER WILL MOVE EAST WITH PACIFIC COLD FRONT THRU STATE THIS AFTERNOON WEST AND TONIGHT CENTRAL. DESPITE LIFT FROM FRONTAL PASSAGES AMS APPREARS TO REMAIN CAPPED WITH FORECAST CONVECTIVE TEMPS 95 TO 105. APPEARS AT THIS TIME THAT ETA WILL VERIFY HOWEVER WILL CONTINUE SMALL POPS CENTRAL AND SOUTHEAST CWA THIS MORNING SOUTH AND TODAY EAST. FIRE WX CONCERNS WITH ONGOING FIRE SOUTHWEST NORTH DAKOTA. WINDS WILL VEER TO THE SOUTHWEST AND WEST THRU THE DAY...FINALLY TURNING NORTHWEST AND BECOMING STRONGER TONIGHT. SUNDAY COOLER WITH NORTHWEST WINDS DIMINISHING BY EVENNG. BIG DIFFERNCES BETWEEN POSITION OF WEST COAST VS GREAT BASIN CUTOFF LOW LATE IN EXTENDED DEVELOPING BETWEEN ECMWF/MRF BUT NO CHANGES TO EXTENDED ATTM. .BIS...NONE. HW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.